Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 27, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Mar 18, 2000, 3:05 PM CST for Walthall County, Mississippi. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2000, 3:05 PM CST (21:05 UTC)
- Expired
- Mar 18, 2000, 3:30 PM CST
- In force
- 25 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
County Walthall County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.1 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1005 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 484 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 233 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 182104 SVRNEW MSC147-182130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 305 PM CST SAT MAR 18 2000 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WALTHALL COUNTY IN SOUTHERN MISSISSIPPI * UNTIL 330 PM CST * AT 300 PM CST NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM OVER WALTHALL COUNTY...MOVING NORTH AT 15 TO 20 MPH. THIS CONTINUES TO BE A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS. LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. TO RhEPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NEW ORLEANS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 18, 2:35 PM CST, 30 minutes earlier.
Area forecast discussion, Mar 18, 2:35 PM CST, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 235 PM CST SAT MAR 18 2000 MODELS ARE GETTING BETTER AND SHOW A GENERAL AGREEMENT FOR THE NEXT COUPLE OF DAYS. INFRA RED AND WATER VAPOR SUPPORT AMPLIFYING SHORT WAVES TROUGH DROPPING SE ACROSS THE S ROCKIES. THIS WILL INTERACT WITH THE WARM AIR ADVECTION ALONG THE COASTAL SECTIONS AND PROVIDE IDEAL ENVIRONMENT FOR SEVERE WEATHER. SURFACE TROUGH EXTENDED FROM THE LOW CENTER OVER GULF OF MEXICO WILL CONTINUE TO INCREASE CONVECTIONS ACROSS LOWER MS VALLEY THROUGH THE FIRST AND SECOND PERIODS. BY SOME REASON LAPS LI DEPICTED -30 (WOW!). ANYHOW IT IS A GOOD INDICATION FOR CONTINUATION OF SEVERE WEATHER EVENTS TONIGHT INTO SUN. UPPER LEVEL ALSO SUPPORT THIS SCENARIO WITH DIVERGENCE OF JET COUPLET FOR LOCALLY HEAVY RAINFALL POSSIBLE. THE BEST MID LEVEL DYNAMICS AND TRAILING COLD FRONT WILL APPROACH OUR CWA DURING THE SECOND HALF OF THE FORECAST PERIOD. THUS THE HEAVIEST RAINFALL IS EXPECTED LATE TONIGHT INTO EARLY SUN MORNING. PERSISTING HIGHER INSTABILITY OVER THE REGION WOULD GRANT TO RECEIVE MUCH NEEDED RAINFALL RANGING 1.5 INCHES UP TO 2 INCHES. A TEMPORARY RELIEF OF DROUGHT CONDITIONS OVER LOWER MS VALLEY. SURFACE DEW POINTS ARE MID TO UPPER 60S DURING THIS EARLY AFTERNOON. ALSO STRONG VERTICAL VELOCITY AT MID TO UPPER LEVEL AHEAD AND ALONG THE SHORTWAVE TROUGH SHOULD KEEP SWING AND MID SHIFT CREWS BUSY. VAD WIND AND WIND PROFILER SUPPORT VEERING WIND WITH SOME MID LEVEL ROTATION. HIGH PRESSURE WILL REBUILD OVER W TEXAS ON SUN PUSHING THE TROUGH E RATHER QUICKLY. MOST SHOWERS SHOULD TAPERING OFF AROUND SUN NIGHT EXCEPT COASTAL MS REGION WHERE WIDELY SCATTERED SHOWERS CONTINUES THROUGH EARLY MON MORNING. BEHIND THE TROUGH, THICKNESS VALUE WILL DROP A LITTLE TO BRING SUN NIGHT LOWS MOSTLY IN THE 40S AND MON HIGHS IN THE 60S. FOR EXTENDED PERIODS, AS THE ALMOST CLOSED LOW EJECTING NE AFTER SUN, UPPER RIDGE WILL CONTINUE TO BUILD OVER THE MS VALLEY PROVIDING PLEASANT WEATHER WITH ABOUT CLIMO TEMPERATURES. MCB 60/68/42/64 8820 BTR 62/68/44/66 8820 MSY 62/71/49/68 +830 BIX 64/73/51/66 +842 .NEW...SCA FOR ENTIRE COASTAL WATER\S. LA...NONE. MS...NONE. XX
In the hours before
Special weather statement, Mar 18, 10:15 AM CST, 4 hours 50 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-191000- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1015 AM CST SAT MAR 18 2000 SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO SPREAD ACROSS SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI THROUGH TONIGHT. SOME OF THESE THUNDERSTORMS MAY SEVERE WITH BRIEF HEAVY RAINFALL...GUSTY WIND 40 TO 50 MPH...SMALL HAIL AND FREQUENT LIGHTNING. FOR MORE INFORMAT:ION, VISIT OUR WEB SITE AT WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE).
Local storm report, Mar 18, 10:51 AM CST, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1051 AM CST SAT MAR 18 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1005 AM HOUMA LA 1.75 INCH HAIL
03/18/00 TERREBONNE REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Mar 18, 12:00 PM CST, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1200 PM CST SAT MAR 18 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1015 AM HOUMA LA WIND DAMAGE
03/18/00 TERREBONNE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
ON THE WEST SIDE OF
HOUMA SMALL TREES AND
POWER LINES WERE BLOWN
DOWN.
1140 AM LOCKPORT LA 1 INCH HAIL
03/18/00 e LAFOURCHE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
HAIL UP TO THE SIZE OF
QUARTERS.Local storm report, Mar 18, 1:28 PM CST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
128 PM CST SAT MAR 18 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0100 PM LIVINGSTON LA .75 INCH HAIL
03/18/00 LIVINGSTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
DIME SIZE HAIL
0110 PM HAMMOND LA 1 INCH HAIL
03/18/00 TANGIPAHOA REPORTED BY OFF-DUTY
NWS EMPLOYEE. HAIL THE
SIZE OF QUARTERS AT THE
INTERSECTION OF
INTERSTATES 12 AND 55.
0115 PM HAMMOND LA 1.75 INCH HAIL
03/18/00 TANGIPAHOA REPORTED BY LAW
ENFORCEMENT OFFICIAL.
HAIL UP TO THE SIZE OF
GOLFBALLS.The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 2:05 PM CST | Severe Thunderstorm Warning | LIX | Amite, Pike | 40 min |
| Mar 18, 2:35 PM CST | Severe Thunderstorm Warning | LIX | Walthall | 25 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.